Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 92, NWS Green Bay, WI

December 30, 2016

NWS Green Bay, WI issued this small craft advisory at Dec 30, 2016, 9:29 AM CST. It took effect at Dec 31, 2016, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 9:29 AM CST (15:29 UTC)
In effect from
Dec 31, 2016, 12:00 AM CST
Expired
Dec 31, 2016, 3:00 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

394 
WHUS73 KGRB 301529
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 AM CST FRI DEC 30 2016

...INCREASING WINDS AND WAVES LATE FRIDAY NIGHT INTO SATURDAY
AFTERNOON...

.STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE
HEIGHTS AS WELL SOME GUSTY CONDITIONS FRIDAY NIGHT. WINDS ARE
EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS
POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE
MORE.

LMZ541>543-302330-
/O.EXP.KGRB.SC.Y.0091.000000T0000Z-161230T1500Z/
/O.NEW.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
929 AM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY. 

* WINDS...NORTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO AROUND 25 
  KNOTS.

* WAVES...4 TO 6 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-301630-
/O.EXP.KGRB.SC.Y.0091.000000T0000Z-161230T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
929 AM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE SUBSIDED.

$$
5 follow-up statements
354 
WHUS73 KGRB 302136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CST FRI DEC 30 2016

...INCREASING WINDS AND WAVES LATE TONIGHT INTO SATURDAY
AFTERNOON...

.STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE
HEIGHTS AS WELL SOME GUSTY CONDITIONS LATE TONIGHT. WINDS ARE
EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS
POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE
MORE.

LMZ541>543-310545-
/O.CON.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
336 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST SATURDAY...

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 15 TO 20 KNOTS LATE
  TONIGHT...WITH GUSTS TO 25 KNOTS. WINDS VEERING WEST SATURDAY
  INTO SATURDAY EVENING 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30
  KNOTS...BEFORE WEAKENING.

* WAVES...4 TO 7 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
512 
WHUS73 KGRB 310249
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CST FRI DEC 30 2016

...INCREASING WINDS AND WAVES LATE TONIGHT INTO SATURDAY
AFTERNOON...

.STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE
HEIGHTS AS WELL SOME GUSTY CONDITIONS LATE TONIGHT. WINDS ARE
EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS
POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE
MORE.

LMZ541>543-311100-
/O.CON.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
849 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST SATURDAY...

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE
  TONIGHT. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 15
  TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING.

* WAVES...4 TO 7 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
673 
WHUS73 KGRB 311001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CST SAT DEC 31 2016

...WINDS AND WAVES WILL GRADUALLY DIMINISH BY LATE AFTERNOON...

.GUSTY WEST WINDS AND LARGE WAVES WILL SLOWLY DIMINISH BY LATE
AFTERNOON.

LMZ541>543-311815-
/O.CON.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
401 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST AND WEAKENING BY
  LATE AFTERNOON.

* WAVES...3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
324 
WHUS73 KGRB 311543
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
943 AM CST SAT DEC 31 2016

...WINDS AND WAVES WILL GRADUALLY DIMINISH BY LATE AFTERNOON...

.GUSTY WEST WINDS AND LARGE WAVES WILL SLOWLY DIMINISH BY LATE
AFTERNOON.

LMZ541>543-312100-
/O.CON.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
943 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST AND WEAKENING BY 
  LATE AFTERNOON. 

* WAVES...3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
761 
WHUS73 KGRB 312100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST SAT DEC 31 2016

...WINDS AND WAVES HAVE SUBSIDED...


LMZ541>543-312200-
/O.EXP.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
300 PM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 5:51 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 30, 5:51 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
551 AM CST Fri Dec 30 2016

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 400 AM CST Fri Dec 30 2016

SURFACE HIGH WILL MOVE ACROSS THE AREA TODAY AND PRODUCE SEASONABLE
TEMPERATURES. CLOUDS SHOULD CLEAR FOR AWHILE OVER ALL BUT NORTH
CENTRAL WISCONSIN BUT THE CLEARING WILL NOT LAST, AS AN APPROACHING
ALBERTA CLIPPER SYSTEM ALREADY HAS A SIGNIFICANT BAROCLINIC LEAF
CLOUD SIGNATURE OVER NORTH DAKOTA AND SASKATCHEWAN EARLY THIS MORNING.
THESE CLOUDS WILL QUICKLY STREAM INTO THE FORECAST AREA DURING THE
AFTERNOON.

THE ATMOSPHERE IS FAIRLY DRY, SO THERE WILL LIKELY BE SOME VIRGA
FOR AWHILE BEFORE LOW LEVELS GET MOIST ENOUGH FOR SNOW TO REACH
THE GROUND. THE TRACK OF THE SYSTEM SHOULD BRING 1 TO 3 INCHES OF
SNOW ROUGHLY NORTH OF A MERRILL TO KEWAUNEE LINE TONIGHT WITH AN
INCH OR LESS TO THE SOUTH. FOUR INCHES OF SNOW ARE NOT OUT OF THE
QUESTION NEAR THE MICHIGAN BORDER. LOWS TONIGHT WILL PROBABLY BE
DURING THE EARLY EVENING WITH SLOWLY RISING TEMPERATURES
OVERNIGHT.

LAKE EFFECT SNOW SHOWERS POSSIBLE FOR AWHILE IN THE FAR NORTH
CENTRAL PART OF THE FORECAST AREA SATURDAY, BUT AMOUNTS WILL BE
MINIMAL. HIGH TEMPERATURES WILL BE AROUND FIVE DEGREES ABOVE THE
USUAL.

.LONG TERM...Saturday Night Through Thursday
Issued at 400 AM CST Fri Dec 30 2016

A quiet start to the new year is expected as the clipper system
continues on its way toward Quebec. Temperatures on Saturday
night and Sunday should be several degrees warmer than normal and
even warmer conditions are in store for Sunday night and Monday.

The next chance for precipitation arrives on Monday morning in
warm advection ahead of an approaching mid level short wave and
associated surface low that will eject out of the southwest CONUS
trough. Type of precipitation will depend upon how much warm air
makes it into the region both at the surface and aloft. There
were still enough differences among the 00Z models that this
remains in question, so have used surface temperatures to
determine weather types for now.

Stuck with snow across the forecast area on Monday morning, then
have a mix or rain for the southeast half of the area during the
afternoon as temperatures rise into the middle 30s. Any rain or
mix should switch back to all snow Monday evening with the arrival
of colder air as a cold front pushes across the state overnight.
Snow chances continue into Tuesday evening in cyclonic surface
flow ahead of an approaching short wave. Some lake effect snow
remains possible across north central Wisconsin into Thursday.

Much colder temperatures are in store starting on Wednesday.
Expect highs to be mainly in the single digits and teens, with
sub-zero and single digit lows.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 551 AM CST Fri Dec 30 2016

MVFR ceilings will continue across north central Wisconsin
much of the day while the remainder of the area should have VFR
conditions through the afternoon hours. A clipper system will
bring light snow and IFR conditions roughly north of a RRL to SUE
line tonight, with maybe a few hours of light snow and MVFR
conditions further south. Improving conditions expected Saturday
with ceilings rising to VFR in most areas during the afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Dec 30, 4:18 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CST FRI DEC 30 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
418 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ALBERTA CLIPPER SYSTEM IS EXPECTED TO BRING ACCUMULATING SNOW
TO NORTHERN WISCONSIN TONIGHT. A TOTAL OF 1 TO 3 INCHES OF SNOW
IS EXPECTED NORTH OF A MERRILL TO KEWAUNEE LINE, WITH LESS THAN
AN INCH TO THE SOUTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING WEATHER SYSTEM IS EXPECTED TO AFFECT NORTHEAST
WISCONSIN EARLY NEXT WEEK. FORECAST MODELS CONTINUED TO DIFFER
WITH THE EXACT STRENGTH AND TRACK OF A LOW PRESSURE SYSTEM, SO IT
IS STILL TOO EARLY TO PRECISELY DETERMINE PRECIPITATION TYPE AND
AMOUNTS. BE SURE TO CHECK FOR LATER FORECASTS AND STATEMENTS IF
YOU PLAN TO TRAVEL ACROSS THE GREAT LAKES OR UPPER MIDWEST EARLY
NEXT WEEK.

BEHIND THIS SYSTEM...IT LOOKS LIKE ANOTHER ROUND OF ARCTIC AIR
WILL OVERSPREAD THE REGION FOR THE LATTER HALF OF NEXT WEEK. SUB-
ZERO LOW TEMPERATURES AND WIND CHILLS IN THE DOUBLE DIGITS BELOW
ZERO WILL BE POSSIBLE OVER PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-311030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
418 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:47 PM CSTWinter Weather AdvisoryGRBDoor, Florence, Forest, Marinette, Oconto, Vilas12 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.